does levothyroxine make you sleepy? I am on levothyroxine 0.05mg(50)mcg tablets once a day in the morning for low thyroid. Usually and hour or so after I take it, i get really sleepy. If i put my head down i will fall into a deep sleep. Eventually, it goes away after an hour or more, but i feel really sleepy. Do i need to increase my dosage or maybe take it at night? Would it be just as effective?
Last edited by fifteen2go; 11-04-2008 at 11:12 AM.
Reason: I needed to elavorate and correct the name of the med.
There's no logical reason levothyroxine should make you sleepy. It has no side effects in an of itself; side effects are related mainly to inappropriate dosage.
If you have just started taking the medicine, though, your system is going through an adjustment period after having been without enough hormone for quite some time. New symptoms can appear, or old ones can get worse until you build up an adequate level of thyroid hormones. In that case, the sleepiness might make more sense, and it should be alleviated over time.
A minority of people do have success taking their levoT at bedtime. It would work best if you have eaten nothing for a couple of hours before taking it. If you're an evening nosher like me, though, that could be hard to do. Other than that, there isn't a compelling reason not to give it a go.
No thyroixine will not make you sleepy. However if you have an adrenal issue that is lurking under the hypothyroid issue you may be adding stress by adding T4 to your system. Hypoadrenalism does result in many having severe fatigue and periods where they can not wake up. I slept for two days straight and my husband barely could rose me shortly before my adrenal issues were caught. Look up hypoadrenalism and its symptoms. However your Ft3 and Ft4 levels can tell you of an adrenal issue if it is present. What were your TSH, Ft3, and Ft4 when you were last tested? What were the given lab ranges? It really helps for you to share all your blood work and associated ranges with us so we can give you more direct advice.
Besides adrenal issues you need to look into the malabsorption fatigue sources like Ferritin. Low ferritin not only makes your lose your hair and shed heavily it makes you extremely fatigued as well.
If we learn by our mistakes, I am working on one hell of an education.
:-( He didn't tell me my results. He said my thyroid was borderline low. So the dosage he gave me was low. I've been on the medication for a week and a half. How long does it take to feel the difference? I gained about 20lbs in 4 months. After I gained the weight I started working out and after 3 monhts i didn't loose a single pound and that is when i decided to get my thyroid checked. Would I see any change in weight with the meds and how long before I see a change? I truly appreciate you guys taking the time to answer my post. Thanks!